Sonic-supersonic solutions to a degenerate Cauchy-Goursat problem for 2D relativistic Euler equations. (English) Zbl 07461638

Summary: In this paper, we consider the degenerate Cauchy-Goursat problem for 2D steady isentropic relativistic Euler equations. Prescribing the sonic curve and a positive characteristic curve as boundaries, the existence and uniqueness of sonic-supersonic solution in an angular region are obtained. Employing the characteristic decomposition of angle variables, 2D relativistic Euler equations are transformed into the first-order hyperbolic equations. In the partial hodograph plane, introducing the change variables \(\overline{W}=\frac{1}{W},\overline{Z}=\frac{-1}{Z}\), associated with the iterative method in Li, Hu (2019) yields a linear equations and the existence and uniqueness of the smooth sonic-supersonic solutions are established. Finally, we return the solution in the partial hodograph plane to that in the original physical variables.


35Q31 Euler equations
35L65 Hyperbolic conservation laws
35L67 Shocks and singularities for hyperbolic equations
76N15 Gas dynamics (general theory)
Full Text: DOI


[1] Bers, L., Mathematical Aspects of Subsonic and Transonic Gas Dynamics (1958), New York: Wiley, New York · Zbl 0083.20501
[2] Chen, G.; Li, Y., Stability of Riemann solutions with large oscillation for the relativistic Euler equations, J. Differ. Equ., 202, 332-353 (2004) · Zbl 1068.35173
[3] Chen, G.; Slemrod, M.; Wang, D., Vanishing viscosity method for transonic flow, Arch. Ration. Mech. Anal., 189, 159-188 (2008) · Zbl 1140.76014
[4] Chen, G.; Dafermos, C.; Slemrod, M.; Wang, D., On two-dimensional sonic-subsonic flow, Commun. Math. Phys., 271, 635-637 (2007) · Zbl 1128.35070
[5] Cui, D.; Yin, H., The uniqueness of a transonic shock in a nozzle for the 2-D complete Euler system with the variable end pressure, J. Partial Differ. Equs., 21, 263-288 (2008) · Zbl 1174.35078
[6] Courant, R.; Friedrichs, K., Supersonic Flow and Shock Waves (1948), New York: Interscience, New York · Zbl 0041.11302
[7] Du, L.; Xie, C.; Xin, Z., Steady subsonic ideal flows through an infinitely long nozzle with large vorticity, Commun. Math. Phys., 328, 327-354 (2014) · Zbl 1293.35224
[8] Du, L.; Xin, Z.; Yan, W., Subsonic flows in a multi-dimensional nozzle, Arch. Ration. Mech. Anal., 201, 965-1012 (2011) · Zbl 1452.76200
[9] Geng, Y.; Li, Y., Special relativistic effects revealed in the Riemann problem for three-dimensional relativistic Euler equations, Z. Angew. Math. Phys., 62, 281-304 (2011) · Zbl 1273.76455
[10] Hu, Y.; Li, J., Sonic-supersonic solutions for the two-dimensional steady full Euler equations, Arch. Ration. Mech. Anal., 235, 1819-1871 (2020) · Zbl 1437.35486
[11] Hu, Y.; Li, J., On a global supersonic-sonic patch characterized by 2-D steady full Euler equations, Adv. Differ. Equ., 25, 213-254 (2020) · Zbl 1448.35334
[12] Hu, Y.; Chen, J., Sonic-supersonic solutions to a mixed-type boundary value problem for the two-dimensional full Euler equations, SIAM J. Math. Anal., 53, 1579-1629 (2021) · Zbl 1465.35336
[13] Hu, Y.; Wang, G., Semi-hyperbolic patches of solutions to the two-dimensional nonlinear wave system for Chaplygin gases, J. Differ. Equ., 257, 1567-1590 (2014) · Zbl 1297.35135
[14] Hu, Y.; Li, T., Sonic-supersonic solutions for the two-dimensional pseudo-steady full Euler equations, Kinet. Relat. Models., 12, 1197-1228 (2019) · Zbl 1437.35487
[15] Kuz’min, A., Boundary Value Problems for Transonic Flow (2002), New York: Wileys, New York
[16] Lai, G.; Shen, C., Characteristic decompositions and boundary value problems for two-dimensional steady relativistic Euler equations, Math. Methods Appl. Sci., 37, 136-147 (2014) · Zbl 1292.35218
[17] Li, Y.; Feng, D.; Wang, Z., Global entropy solutions to the relativistic Euler equations for a class of large initial data, Z. Angew. Math. Phys., 56, 239-253 (2005) · Zbl 1067.35133
[18] Li, J.; Xin, Z.; Yin, H., On transonic shocks in a conic divergent nozzle with axi-symmetric exit pressures, J. Differ. Equ., 248, 423C469 (2010) · Zbl 1191.35179
[19] Li, M.; Zheng, Y., Semi-hyperbolic patches of solutions to the two-dimensional Euler equations, Arch. Ration. Mech. Anal., 201, 1069-1096 (2011) · Zbl 1270.76064
[20] Li, F.; Hu, Y., On a degenerate mixed-type boundary value problem to the 2-D steady Euler equation, J. Differ. Equ., 267, 6265-6289 (2019) · Zbl 1428.35329
[21] Luan, L.; Chen, J.; Liu, J., Two dimensional relativistic Euler equations in a convex duct, J. Math. Anal. Appl., 461, 1084-1099 (2018) · Zbl 1390.35248
[22] Morawetz, C., On the non-existence of continuous transonic flow past profiles I, Commun. Pure Appl. Math., 9, 45-68 (1956) · Zbl 0070.20206
[23] Morawetz, C., On the non-existence of continuous transonic flow past profiles II, Commun. Pure Appl. Math., 10, 107-131 (1957) · Zbl 0077.18901
[24] Morawetz, C., On the non-existence of continuous transonic flow past profiles III, Commun. Pure Appl. Math., 11, 129-144 (1958)
[25] Morawetz, C., On a weak solution for a transonic flow problem, Commun. Pure Appl. Math., 38, 797-817 (1985) · Zbl 0615.76070
[26] Ruan, L.; Zhu, C., Existence of global smooth solution to the relativistic Euler equations, Nonlinear Anal., 60, 993-1001 (2005) · Zbl 1072.35189
[27] Shapiro, A.: The Dynamics and Thermodynamics of Compressible Fluid Flow, vol. 1. Ronald Press, New York (1953)
[28] Song, K.; Zheng, Y., semi-hyperbolic patches of solutions of the pressure gradient system, Disc. Cont. Dyna. Syst., 24, 1365-1380 (2009) · Zbl 1178.35254
[29] Wang, C.; Xin, Z., On a degenerate free boundary problem and continuous subsonic-sonic flows in a convergent nozzle, Arch. Ration. Mech. Anal., 208, 911-975 (2013) · Zbl 1286.35209
[30] Wang, C.; Xin, Z., Smooth transonic flows of Meyer type in de Laval nozzles, Arch. Ration. Mech. Anal., 232, 1597-1647 (2019) · Zbl 1414.35176
[31] Xie, C.; Xin, Z., Existence of global steady subsonic Euler flows through infinitely long nozzles, SIAM J. Math. Anal., 42, 751-784 (2010) · Zbl 1218.35170
[32] Xie, C.; Xin, Z., Global subsonic and subsonic-sonic flows through infinitely long nozzles, Indiana Univ. Math. J., 56, 2991-3023 (2007) · Zbl 1156.35076
[33] Xin, Z.; Yin, H., Transonic shock in a nozzle. I. Two-dimensional case, Commun. Pure Appl. Math., 58, 999-1050 (2005) · Zbl 1076.76043
[34] Xin, Z.; Yan, W.; Yin, H., Transonic shock problem for the Euler system in a nozzle, Arch. Ration. Mech. Anal., 194, 1-47 (2009) · Zbl 1423.76386
[35] Zhang, T.; Zheng, Y., Sonic-supersonic solutions for the steady Euler equations, Indiana Univ. Math. J., 63, 1785-1817 (2014) · Zbl 1320.35245
[36] Zhang, T.; Zheng, Y., The structure of solutions near a sonic line in gas dynamics via the pressure gradient equation, J. Math. Anal. Appl., 443, 39-56 (2016) · Zbl 1350.35160
[37] Zhang, T.; Zheng, Y., Existence of classical sonic-supersonic solutions for the pseudo steady Euler equations, Scientia Sinica Mathematica, 47, 1-18 (2017)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.